, Volume 181, Issue 3, pp 577-603

Exotic smooth structures on small 4-manifolds with odd signatures

Purchase on Springer.com

$39.95 / €34.95 / £29.95*

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Let M be $(2n-1)\mathbb{CP}^{2}\#2n\overline{\mathbb{CP}}{}^{2}$ for any integer n≥1. We construct an irreducible symplectic 4-manifold homeomorphic to M and also an infinite family of pairwise non-diffeomorphic irreducible non-symplectic 4-manifolds homeomorphic to M. We also construct such exotic smooth structures when M is $\mathbb{CP}{}^{2}\#4\overline {\mathbb{CP}}{}^{2}$ or $3\mathbb{CP}{}^{2}\#k\overline{\mathbb{CP}}{}^{2}$ for k=6,8,10.